Jump to content
Important Survey - Please Participate ×

PLEASE HELP 1 MONTH AFTER DETOX


[mo...]

Recommended Posts

Hi i'm really new to this blog. I actually found it online after searching for answers that I needed to find. Here's my story. On October 25th 2016 I admitted myself to a local detox center. After reading online that I could go into a seizure to quit cold turkey I found it more useful and medically safe to taper down in a detox center. For 2 years I was taking Xanax. I was self medicating. I started off taking 1 MG and not to my surprise my body built a tolerance to it. Oddly enough I did it to relive the stresses of work. I work in the financial field making a great six figure income. In which I terminated my employment the day I went into detox further more, At the height of my addiction I was purchasing them from a friend whom I thought at the time was my friend. He claimed that they were  2 MG's. So to my regret now knowing what I was doing to my body and brain. I was purchasing them and taking them daily. Sometimes I was taking 2 (2 MG) tablets. So this continued on for roughly 24 months. I hit rock bottom on the 24th of October. I couldn't live life like this anymore. Some people would take them to sleep. I would take them to function at work. And after a while my body needed them simply to feel normal. In which I knew I had an issue. I came face to face with my addiction issue. I have now been 30 days successfully clean. My question is should I still be feeling withdrawal. I am going through the following symptoms.

 

1) Irritable

2) Migraines (sharp shooting pains the temples of my forehead)

3) Lack of concentration

4) Sweaty Palms

5) Dizziness

6) Having a hard time in social functions

7) Mood swings Happiness and crying all in an hourly basis

8) Severe insomnia

 

 

I feel like i'm losing my mind!!!! I am 30 days without any mood or mind altering substance. I'm freaking out. I feel like I'm never going to get better. I'm starting to think that I will never be able to function as a productive member of society. For me this is very hard to comprehend. I would have meetings with hundreds of people and I would walk in confident and able to get through my presentations. Now i'm finding it hard to have thanksgiving dinner with my in-laws. PLEASE HELP!!!!!!!

 

 

 

Link to comment
Share on other sites

Hi  :) Welcome to BenzoBuddies!

 

Congrats on being benzodiazepine free. Your journey is like so many here, and actually much like mine. I too detoxed from a large dose, and I obtained many of mine in the same way.What you are going through is totally normal at this point. Symptoms during the early months can be pretty rough when you CT, but you will heal. During my first month I too thought i was losing my mind or going insane.

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field. 

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

Members discuss their symptoms on the Post withdrawal recovery support.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

 

Link to comment
Share on other sites

Benzo-R-Cruel,

 

I thank you for responding so promptly. I am happy to hear that I am not the only person going through these things. It re-assures me that I not alone. For quite some time now I have been going to NA meetings. And a lot of people are on certain substances but no one is ever on simply Benzo's and for me I found myself being an outsider for so long. I needed to communicate with people that suffered from this horrible addiction to Benzo's. I have received all the links and informational material you have provided me. I hope that I can regain my sense of normalcy through this. I want nothing more than to recover from this. I was talking to a friend of mine earlier today and explaining to him that these symptoms and for lack of a better word feeling like i'm going insane is why addicts relapse. Because the pain of going through these withdrawals at times is so severe that people want to go back to doing benzo's so they don't have to feel this level of discomfort. I know that is not what I will do. However, at times it seems rather rational in a un-rational mind. In short I hope to feel better and am looking forward to getting back into the swing of things and becoming a productive member of society. I miss my job I miss making money and most of all I miss my old self without the use of Xanax to function on a daily basis.

 

God bless,

 

MooseMan123

Link to comment
Share on other sites

Hi moose man

Welcome. Take heart. This can be a nightmare but it's different for everyone. I have read enough posts and literature on this subject to be able to hypothesise this:

2 years is relatively short time. Ashton says lenght of time is the strongest predictictor.

You are male. I presume. Somehow men tend to suffer less.

You didn't kindle. Kindling is stoping and starting. Google it. That's huge. Kindling is responsible for most of the pain.

So these things work in your favour.

There are no guarantees but let's hope you get off easier. So do read good advice here but not too much. There are many very sick people here, myself included. You don't want others' journeys scare you.

Eat clean, exercise, meditate and if you can afford it, take time off work. Distraction is good too.

Good luck. Really hope you do well. Do not give up!

Link to comment
Share on other sites

You will heal, that is a given. These symptoms are temporary and will wax and wane. I thought I permanently screwed myself up after a bad acid trip in college and it took a while but I'm back to normal. Same went with stopping benzos. Symptoms eventually subsided and I actually did better off than before the benzos. Better after a period of a couple months for sure. Our bodies have a pretty incredible ability to recover, our brains build new pathways and ways of dealing with stress. Everyone has a different experience though, so its helpful to not compare to try and compare with others experiences too rigidly, especially as far as timeline goes. It's a crap shoot. Distraction really helps, lots of water and good unprocessed foods. Wish you the best. Things will get better
Link to comment
Share on other sites

Hey BB's,

 

I went to my NA Meeting today. I was given a key tag for 30 days clean. I'm now on my 34th day of being Benzo free. The emotional state has stopped. I find myself able to get through the day without breaking down and crying like a child after he's spilled his chocolate milk. (yes I like chocolate milk). I'm finding the following symptoms to be very unpleasant to say the least.

 

1) Migraines (This F'in hurts)

2) Double Vision due to head aches

3) Dizziness

4) Hot hands (sweaty palms)

 

Other than that nothing else has come up. I tend to see that my anxiety is some what normal. I've stopped harping on time and know that it's a process. That has helped a lot. I realized that the more I dwell on how long it's been since I would find myself worrying. Now i'm just taking it day by day. I hope that by the 60 day mark I will be able to seek employment. 3 weeks ago I didn't even think I would be able to get out there and talk to people. Now I know that this is a very time sensitive thing. In any event I look forward to sharing my healing process as time goes by

 

Best,

 

Mooseman123.

Link to comment
Share on other sites

×
×
  • Create New...